Heavy Rain, Moffat
- When
- July 24, 1:00 PM MST to 2:30 PM MST
- Where
- Moffat County, 15 mi NW of Greystone
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 40.618, -108.207 (the zone’s center; the record gives no point)
Slow moving thunderstorms produced heavy rain and minor flooding across portions of Brown's Park National Wildlife Refuge.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Slow moving thunderstorms produced heavy rain and minor flooding across portions of Brown's Park National Wildlife Refuge.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 24, 2:58 AM MST, 10 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 358 AM MDT SUN JUL 24 2005 .SHORT TERM (TODAY THROUGH MONDAY NIGHT)... A SUBTROPICAL RIDGE EXTENDS EAST-WEST ACROSS THE FOUR CORNERS THIS MORNING. RAOB DATA INDICATING PRECIPITABLE WATER AROUND AN INCH LAST EVENING WHILE DEW POINTS ARE MAINLY IN THE 50S ACROSS THE LOWER ELEVATIONS. MOIST AND UNSETTLED CONDITIONS TO CONTINUE THE NEXT COUPLE OF DAYS WITH WEAK WAVES AND OUTFLOW BOUNDARIES FOCUSING CONVECTION. FLOW ALOFT WEAKER TODAY WITH BETTER CHANCE OF LOCALLY HEAVY RAIN. AREAS SOUTH OF INTERSTATE 70 APPEAR TO HAVE THE BEST CHANCE OF HEAVY RAIN WHERE STEERING CURRENTS WILL BE LIGHTER AND PRECIPITABLE WATER HIGHER. COOLER TODAY WITH INCREASED MOISTURE. FORECASTED NEAR PERSISTENCE FOR SUNDAYS TEMPERATURES. LINDQUIST .LONG TERM (TUESDAY THROUGH SUNDAY)...MEDIUM RANGE MODELS INDICATE A DIGGING TROUGH FROM THE PACIFIC NORTHWEST CROSSING THE FORECAST AREA BY TUESDAY NIGHT...WITH DRIER AND COOLER CONDITIONS EXPECTED THROUGH WEDNESDAY. UPPER LEVEL HIGH PRESSURE WILL REBUILD FROM THE DESERT SOUTHWEST AND PUSH OVER THE FOUR CORNERS BY THURSDAY. WARMER TEMPERATURES WILL OCCUR WITH MID LEVEL MOISTURE RETURNING FROM THE SOUTH AND WEST BY THE END OF THIS WEEK. HIGH PRESSURE WILL REMAIN CENTERED AROUND COLORADO/NEW MEXICO THROUGH SUNDAY. TUESDAY AND WEDNESDAY...AN UNUSUAL UPR LVL TROUGH WILL SWEEP ACROSS THE INTERMOUNTAIN WEST AND OVER THE CENTRAL/NORTHERN PLAINS. TIMING OF TROUGH PASSAGE TUESDAY COULD POSE A THREAT TO SCATTERED STRONG THUNDERSTORMS OVER PORTIONS OF WESTERN COLORADO. OTHERWISE...A COOLER AND DRIER AIR MASS WILL MAKE A BRIEF APPEARANCE WITH TEMPS POTENTIALLY 5-10F DEGREES BELOW NORMAL TUESDAY AND TUESDAY NIGHT. THURSDAY THROUGH SUNDAY...UPPER HIGH RETURNS OVER THE FOUR CORNERS BUT THE HIGH IS NOT EXPECTED TO BE AS STRONG AS THE HIGH WEVE SEEN THE PAST COUPLE WEEKS. NONETHELESS...TEMPERATURES WILL MOVE BACK ABOVE NORMAL AND MOISTURE WILL ONCE AGAIN GRADUALLY INCREASE BENEATH THE UPR HIGHS CLOCKWISE CIRCULATION. DAYTIME HEATING HELP TRIGGER AFTERNOON AND EVENING CONVECTION OVER THE MOUNTAINS. MOIST PLUME NO IMPRESSIVE AT THIS POINT...AND NO SIGNIFICANT TROUGH OR LOW PRESSURE SYSTEM IS SEEN...THEREFORE THIS WILL ALLOW SHOWERS/STORMS TO END AROUND SUNSET. NADLER.83 && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && TAL/DJN
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
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469997.